Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 570, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 22, 2000, 3:21 PM CDT for Adams County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 22, 2000, 3:21 PM CDT (20:21 UTC)
- Expired
- Aug 22, 2000, 4:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Adams County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1467 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 222022 SVRJAN MSC001-222100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 321 PM CDT TUE AUG 22 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ADAMS COUNTY IN SOUTHWEST MISSISSIPPI * UNTIL 400 PM CDT * AT 321 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES SOUTH OF NATCHEZ...MOVING NORTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR SIBLEY AT 335 PM CDT DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. 82 LAT...LON 3134 9148 3144 9118 3165 9139 3143 9149
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 1:20 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Aug 22, 1:20 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 120 PM CDT TUE AUG 22 2000 ON VAPOR IMAGERY THE UPPER RIDGE WAS PREVALENT ACROSS THE SOUTHERN US. A DRY SLOT HAD MOVED ACROSS MOST SECTIONS OF THE FORECAST AREA. ON THE SURFACE THE DRYER AIR HAD RETREATED GENERALLY EAST OF THE FORECAST AREA...IN COMPARISON TO YESTERDAY...WHICH SLOWED THE MERCURIES CLIMB TO THE CENTURY MARK OVER SOME AREAS. ALSO SOME CONVECTION WAS NOTED OVER THE SOUTHEAST BOOTHILL ON THE SOUTHERN EDGE OF THE MIDLEVEL VAPOR DRY SLOT. ALL MODELS SHOW THE UPPER RIDGE WEAKENING OVER THE REGION...AS IT REBUILDS OVER THE ROCKIES. A SERIES OF WEAK SHORTWAVES WILL TRACK OVER THE REGION IN NORTHWEST FLOW. THE BEST MEAN MOISTURE...WEAK VERTICAL VELOCITIES AND MARGINAL UPPER DYNAMICS WILL BE ACROSS THE SOUTH...THROUGH THURSDAY...UNTIL THE BACK DOOR FRONT APPROACHES. THE MESO-ETA SHOWED SURFACE FLOW CHANGING FROM SOUTHERLY TO WESTERLY FLOW ON WEDNESDAY EVENING. IT KEEPS THE REGION RATHER DRY RAINFALL WISE. THE NGM MODEL CONCENTRATES ITS QPF VALUES IN THE NORTH...AS A WEAK FRONT APPROACHES FROM THE OHIO VALLEY...TO CROSS THE REGION ON FRIDAY. ALL MODELS INITIALIZED THE CONVECTIVE ACTIVITY IN THE GULF WELL. THE AVN MODEL SHOWS THE UPPER RIDGE WEAKENING OVER THE REGION AS IT REBUILDS ACROSS THE ROCKIES. BY FRIDAY MORNING THE AVN HAS A BACK DOOR FRONT APPROACHING THE NORTHEAST FORECAST AREA. IT ALSO KEEPS IT RATHER DRY THROUGH THE PERIOD...WITH MOST OF THE QPF AMOUNTS IN THE SOUTH DUE TO SEABREEZE AFFECTS. IT INITIALIZED THE CONVECTIVE ACTIVITY IN THE GULF FAIRLY WELL. ONCE AGAIN WILL PUT THE HIGHEST LOW POPS IN THE SOUTH...WITH SEA BREEZE AND LIFT ALONG OUTFLOW BOUNDARIES. AS THE BACK DOOR FRONT APPROACHES THURSDAY NIGHT...WILL PUT SCATTERED POPS IN THE NORTHEAST. PRECIPITABLE WATER WILL BE FROM 1.5 TO 1.8 INCHES. IN GENERAL ALL MODELS WERE SIMILAR WITH THE UPPER LEVEL AND DYNAMIC MASS FIELDS...BUT STILL PREFER THE MES0-ETA MODEL...INITIALIZATION AND FORECAST. FORECAST HIGH TEMPS WILL BE TRICKY...WITH UPPER RIDGE WEAKENING ALOFT...INCLINE TO GO A LITTLE CLOSER TO CLIMATOLOGY MAXES OF THE MODELS. THEY ARE GOING FOR THE LOW TO MIDDLE 90S. SO WILL PROBABLY GO FOR THE MIDDLE 90S IN MOST AREAS INSTEAD OF LOWER 100S. AS FAR AS LOWS ARE CONCERN WILL GO CLOSE TO MOS AT AROUND 70 TO 75 DUE TO THE INCREASE IN LOW LEVEL MOISTURE. QPF DISCUSSION: WITHOUT ANY MAJOR FOCUSING MECHANISM...PRECIP WILL BE WIDELY SCATTERED IN NATURE WITH NOTHING SIGNIFICANT EXPECTED. EXTENDED FORECAST DISCUSSION:LOOKING AT FRIDAY THROUGH SUNDAY. THE MRF KEEPS THE REGION UNDER NORTHERLY FLOW IN THE UPPER LEVELS ...BETWEEN THE UPPER RIDGE TO THE WEST AND TROF TO THE EAST. A WEAK BACK DOOR FRONT WILL SWING THROUGH THE REGION ON FRIDAY. IT SHOWS SOME CONVECTION OVER THE REGION DURING THE WEEKEND. THE EUROPEAN MODELS WERE SIMILAR. THE CANADIAN MODEL SEEMS TO BE THE WETTEST AS IT TRIES TO BUILD MOISTURE FROM DEBBY IN THE GULF OVER THE CENTRAL AND SOUTHERN SECTIONS ON SATURDAY AND SUNDAY. THE NOGAPS KEEPS THE UPPER RIDGE OVER THE REGION...WITH THE TROF WELL EAST OF THE REGION. THE NOGAPS KEEPS THE MEAN MOISTURE AWAY FROM THE REGION IN THE GULF.THE BEST MARGINAL MEAN MOISTURE WILL BE CONFINED TO THE SOUTH...WHERE SEA BREEZE EFFECTS WILL OCCUR...ALONG WITH SOME LIFT FROM THE WEAK BOUNDARY. SO WITH THAT IN MIND WILL GO WITH SLIGHT CHANCE OF THUNDERSTORMS IN THE EXTENDED. PRELIM NUMBERS: JAN 72/97/72/96/ -21 MEI 71/97/72/96/ -21 .JAN... AR...NONE. LA...NONE. MS...NONE. 17
In the hours before
Special weather statement, Aug 22, 10:15 AM CDT, 5 hours 6 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 230400- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1015 AM CDT TUE AUG 22 2000 THE LOW LEVEL MOISTURE HAS INCREASED DURING THE PAST 24 HOURS. OUTFLOW BOUNDARIES FROM CONVECTION IN THE GULF WILL INTERACT WITH THE SEABREEZE TO BRING SCATTERED SHOWERS AND THUNDERSTORMS TO SOUTH MISSISSIPPI. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE ALSO EXPECTED ACROSS SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND NORTH AND CENTRAL MISSISSIPPI THIS AFTERNOON AND EVENING. ALTHOUGH NO ORGANIZED SEVERE THUNDERSTORMS ARE EXPECTED...A FEW STORMS WILL BRIEFLY APPROACH SEVERE LIMITS. THESE STORMS WILL PRODUCE STRONG AND GUSTY WINDS...DANGEROUS LIGHTNING AND HEAVY RAINFALL. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE NECESSARY THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES AN EXPERIMENTAL GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.